MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMIS METAL TEETH CFIBER CHARNLEY BLADE LARGE; SURGICAL INSTRUMENT FOR HIP

MEDACTA INTERNATIONAL SA AMIS METAL TEETH CFIBER CHARNLEY BLADE LARGE; SURGICAL INSTRUMENT FOR HIP
Catalog Number 01.15.10.0146
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual inspection performed by r&d project manager: during the analysis it is evaluated that some scratches are present on the blade body above the metal teeth: it seems that the user improperly hit the blade with such instrument during surgery.In addition some scratches are present around the holes for connection sleeve with charnley frame: it seems that the blade wasn't coupled correctly with the sleeve during the surgery.Batch review performed on 12 march 2019: lot 1754078: (b)(4) items manufactured and released on 22 january 2018.No anomalies found related to the problem.To date, other 3 similar events have been reported on this lot.
 
Event or Problem Description
The surgeon noticed that the carbon was peeling of the large carbon fibre charley blade and falling off into the patient.It seemed to peel off when a blunt hohmann was pushing against it.The surgeon got the fragments out of the patient successfully.
 
Additional Manufacturer Narrative
The complaints was notified to the supplier, who on the 5 april 2019 reported as follow about this batch: concerning your inquiry for medacta lot 1754078 (gsell ref: 515095-20), i reviewed the dhr for gsell ref: 515095-20 and can confirm the following: all production steps were performed as defined; all measurements are within the required limits; all inspections passed without any observations; the certificate of the raw material (lot: s-a17) is available and confirms that it was produced as required.Furthermore, we have retention samples of the raw material (lot: s-17): i reviewed all retention samples of this lot and can re-confirm, that these samples are acceptable according to our requirements (correct amount and orientation of layers).

Brand Name
AMIS METAL TEETH CFIBER CHARNLEY BLADE LARGE
Common Device Name
SURGICAL INSTRUMENT FOR HIP
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8424794
Report Number3005180920-2019-00157
Device Sequence Number19145789
Product Code LXH
UDI-Device Identifier07630040735384
UDI-Public07630040735384
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number01.15.10.0146
Device Lot Number1754078
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2019
Supplement Date Received by Manufacturer02/14/2019
Initial Report FDA Received Date03/15/2019
Supplement Report FDA Received Date04/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR
Patient Weight82